Diabetes Home > Actoplus Met Overdose
The effects of an Actoplus Met overdose vary, but typically include lactic acidosis and low blood sugar. Possible signs of these effects include dizziness, blurred vision, muscle pain, or trouble breathing. Since an Actoplus Met overdose can be serious, seek prompt medical attention if you take too much so that a healthcare provider can give you medicines, "pump your stomach," or provide you with supportive care.
Actoplus Met® (pioglitazone and metformin) is a prescription medication that has been licensed to treat type 2 diabetes. As with all medicines, it is possible to take too much Actoplus Met. Overdose effects will vary, depending on a number of factors, including how much Actoplus Met is taken and whether it is taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on Actoplus Met, seek immediate medical attention.
The effects of an Actoplus Met overdose may include:
- Low blood sugar (hypoglycemia)
- Lactic acidosis, due to the metformin component of Actoplus Met (see Metformin and Lactic Acidosis).
Possible symptoms of low blood sugar include:
- Extreme hunger
- Cold sweats
- Blurry vision.
More severe symptoms of low blood sugar include:
- Changes in behavior, such as irritability
- Loss of coordination
- Difficulty speaking
- Loss of consciousness
- Loss of life.
Symptoms of lactic acidosis include:
- Feeling tired or weak
- Muscle pain
- Trouble breathing
- Stomach pain
- Feeling cold
- Dizziness or lightheadedness
- A slow or irregular heartbeat
- Loss of life.